Just had an emergency phych appointment (yes and its Sunday). First consultation. Went through all my history from 0 to today, which I absolutely hate doing. She reckons that my anxiety levels are so high that they are making me depressed. Don't really understand this but whatever... My OCD needs to be treated (hmmm that is a really scary thought for me) via medication and therapy. She suggested fluorextine (sp?) /Prozac) and Effexor and some others I did not recognise. I have to have another appointment to get a medical diagnosis of the exact disorder/s I may have. She asked me to stop taking 60mg Celexa (not happy that I had been prescribed such a high dosage when the 40mg is maximum and secondly they clearly were not working). I had already started to go back to 40mg a few days ago. She told me that the fluorextine will cause high anxiety levels in the first two weeks. Any feedback on these meds much appreciated.
I'm a little confused. Please do not take Prozac and Effexor together. This can cause a serious reaction called serotonin syndrome. If the Celexa was not working then I would try the Effexor alone. Celexa and Prozac are both SSRI's while Effexor is an SNRI thereby addressing two brain chemicals as opposed to just one. I take an improved version of Effexor called Pristiq and have found it very useful.
I took lexapro first then tapered on to fluoxetine (Prozac) years ago but came off and tapered on to something else. I remember it being pretty bad in the beginning but not so much why they switched (so long ago).But I think it had to do with the half life, sorry not much help. My brain is being fried from the slow taper of celaxa. I wish I never had to start these drugs I feel like yeah they help for the time but they just put you on something instead of really getting to the problem. I think you should try Alprazolam Intensol they are the one med that has truly helped with the panic, Anxiety, and agoraphobia. You take them as soon as you feel panic and they melt in your mouth and enter your bloodstream asap, and you do not need to take them everyday unless needed then maybe another drug would be better. Sorry for the ramble I have lost my head.
As Laurie said please don't ever take two SSRI's, SNRI's or any other anti-depressant meds together. For me and my myriad of psych disorders, Cymbalta and Klonopin took care of my OCD and bipolar at the same time. Cymbalta is a SNRI, makes two of my brain neurotransmitters happy, very happy. And the Klonopin kept my GAD and panic disorder at bay. Worked for 10 years then stopped, so did I, immediately. No taper, no nothing. Then I decided to recheck out a shrink for any new and unusual psych meds, was put on Lamictal, still had my Klonopin. Lamictal is an anti-seizure med with lots of other properties, anti-depressant, anti-anxiety and mood stabilizer. Feel like a new woman, thank goodness.
Don't know how long it will last, but I'm on for the ride. FYI ...
Hello Aud1. I agree with everyones previous advice, In regards to Sertononin Syndrome (SS) many drug combinations today are red flagged for SS. Some of the most successfull combinations todate carry the red flag warning. Prozac/Wellbutrin--- Zoloft/Wellburtrin--Cymbalta/Remeron--Paxil-Remeron etc etc. Literally hundreds of thousands of people take combinations that cary ss warnings. I take Paxil-Remeron. Have been for some years now. I keep an eye out. Both effect me in one major side effect... hungry. Constantly havind an appetite. But thats not a side effect that is a result of ss. Just talking out loud here, speaking my thoughts. Be well Aud, try not to worry now. Regards, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jan 2011 • 4 answers
Posted 21 Apr 2013 • 5 answers
Posted 14 Aug 2013 • 7 answers
I have just started on Effexor.Was on Celexa it did nothing but make me worse.I have anxiety, and d?
Posted 10 May 2016 • 4 answers
Posted 15 Sep 2016 • 3 answers